Michigan, 2006

Hail in Michigan, June 3, 2006

June 3, 2006 · NWS IWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 3, 2:09 PM EST, 3 hours 1 minute earlier.

Area forecast discussion, Jun 3, 2:09 PM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
309 PM EDT SAT JUN 3 2006

.SHORT TERM...
TONIGHT AND SUNDAY

DIURNAL CU FIELD CONTINUES TO BUILD THIS AFTERNOON WITH CONTINUED
HEATING. MLCAPE ON THE ORDER OF 1000J/KG THIS AFTERNOON WITH POCKET
OF COOL H5 TEMPS ALOFT AND MID 50S SURFACE DEWPOINTS. LITTLE
VERTICAL DEVELOPMENT SO FAR TO CU FIELD...LIKELY DUE TO SOME
SUBSIDENCE BEHIND SHORTWAVE MOVING THROUGH CENTRAL/EASTERN OHIO.
ANOTHER SHORTWAVE IS DROPPING SOUTH THROUGH CENTRAL/NORTHERN LOWER
MICHIGAN AROUND THE PERIPHERY OF THE DEVELOPING MID LEVEL CLOSED LOW
OVER THE EASTERN LAKES. NAM/RUC SUGGEST THIS SHORTWAVE WILL BRING AN
INCREASE IN LARGE SCALE ASCENT THIS EVENING. ALSO...VISIBLE
SATELLITE IMAGERY AND SURFACE OBS DEPICT CONTINUED DEVELOPMENT OF AN
AXIS OF CONVERGENCE PRODUCED BY GRADIENT ONSHORE FLOW OFF LAKE
MICHIGAN. THIS FEATURE MAY ALSO PROVIDE ENOUGH FOCUS FOR CONVECTIVE
DEVELOPMENT. NAM/GFS CLOSE TO THE 50/20 RULE THIS EVENING WHICH
WOULD SUGGEST MARGINAL/ISOLATED SEVERE HAIL WITH ANY OF THE MORE
INTENSE STORMS. LACK OF WELL DEFINED MID LEVEL WIND MAXIMA WILL
PROHIBIT ANY ORGANIZED WIND THREAT BUT ANY COLLAPSING PULSE STORM
MAY PRODUCE ISOLATED STRONG WIND GUSTS.

WILL KEEP SCATTERED SHRA/TSRA WORDING FOR THIS EVENING WITH HIGHEST
POPS OVER THE NE ZONES WHERE LIFT AND DEEPER MOISTURE IS MAXIMIZED.
DEEP MOIST CONVECTION WILL BE CLOSELY TIED TO THE DIURNAL CYCLE AND
SHOULD DISSIPATE BY MID/LATE EVENING.

SUNDAY MOIST CYCLONIC FLOW WILL CONTINUE AROUND THE WESTERN EDGE OF
THE CLOSED LOW OVER THE EASTERN LAKES. 12Z NAM/GFS GUIDANCE HAS
BACKED OFF A LITTLE ON DEGREE OF LARGE SCALE SUPPORT FOR ASCENT AND
DEEPER MOISTURE...BUT STILL SUGGEST SOME POTENTIAL FOR DIURNAL
CONVECTION ONCE AGAIN OVER THE EASTERN PORTION OF THE CWA...MAINLY
EAST OF THE IN/OH STATE LINE. WILL CONTINUE WITH SLIGHT CHANCE AND
LOW CHANCE POPS OVER THE EASTERN HALF OF THE CWA AND ADD THUNDER
MENTION GIVEN COLD TEMPS ALOFT AND EXPECTED AFTERNOON SURFACE
HEATING. WEST SHOULD REMAIN DRY ONCE AGAIN WHERE DRYING AND FLOW OFF
LAKE MICHIGAN WILL PRECLUDE ANY DEEP MOIST CONVECTION.

&&

.LONG TERM...
SUNDAY NIGHT THROUGH SATURDAY...

CLOSED UPPER LOW WILL REMAIN ACROSS THE EASTERN CONUS THROUGH MUCH
OF THIS LONG TERM PERIOD...FINALLY MOVING TO NEAR NEW BRUNSWICK BY
NEXT WEEKEND. SEVERAL WAVES CURRENTLY OFF THE WESTERN CONUS WILL
MOVE ACROSS SOUTHERN CANADA THEN DIVE INTO EASTERN LOW...REINFORCING
IT AS DOWNSTREAM BLOCKING RIDGE REMAINS IN PLACE OVER THE NORTH
ATLANTIC.

IN THE MEAN TIME...OUR AREA WILL REMAIN ON THE BACK SIDE OF THIS
CLOSED LOW WITH WEAK UPPER LEVEL RIDGING IN PLACE. LOOKS LIKE
SEVERAL SHORT WAVES WILL TOP A BUILDING CENTRAL CONUS RIDGE AND
SLIDE DOWN ACROSS THE AREA...WITH WEAK SURFACE FRONTS ACCOMPANYING
THEM. MOISTURE AND DYNAMICS LOOK LIMITED AT THE CURRENT TIME...WITH
BEST WAVE STILL MID WEEK. MODELS CONTINUE TO WAVER WITH EXACT TIMING
DETAILS AND STRENGTH WITH LATEST SHORT RANGE MODELS SHOWING A FASTER
SOLUTION TUESDAY AFTERNOON OR TUESDAY NIGHT. NAM SEEMS TO BE
BREAKING RIDGE DOWN TOO FAST OVER THE AREA WHILE GFS IS SLOWER. GFS
ALSO TRYING TO DEVELOP SOME TYPE OF MCS TUE NIGHT JUST TO OUR NORTH.
SO WILL RETAIN CHANCE POPS WED AND WED NIGHT...BUT HAVE MOVED TIMING
UP INTO TUESDAY NIGHT TO ACCOUNT FOR FASTER SOLUTIONS.

ANOTHER WEAK SHORT WAVE IS INDICATED FOR FRIDAY AND AGAIN SATURDAY
IN THIS WESTERN FLOW PATTERN. HOWEVER...AT THIS TIME FRAME THESE
WAVES LOOK WEAK WITH LIMITED MOISTURE. GIVEN MODEL RESOLUTION AT
THIS TIME FRAME...ADDING POPS FOR THESE WAVES WOULD BE FUTILE. WITH
OUR AREA SANDWICHED BETWEEN THE WESTERN RIDGE AND EASTERN
LOW...COULD EASILY SEE NORTHWEST FLOW SEVERE WEATHER EVENTS WITH
THESE WAVES. VERY DIFFICULT TO FORECAST THESE EVENTS WITH ANY
ACCURACY DUE TO LIMITED MOISTURE AND QUESTIONABLE WIND FIELD AND
INSTABILITY WITH EACH IMPULSE. WILL MONITOR.

TEMPERATURES SHOULD CONTINUE IN THE SEASONABLE RANGE THROUGH THE
PERIOD. NO STRONG SOUTHWEST FLOW TO REALLY WARM THINGS UP AS BULK OF
VERY WARM AIR REMAINS UNDER THE CENTRAL CONUS RIDGE. AHEAD OF EACH
SHORT WAVE AND ASSOCIATED SURFACE FRONT...SHOULD SEE BRIEF WARM UPS
INTO THE 80S WITH BACKING WINDS AND WARM AIR ADVECTION. CURRENT
GRIDS ALREADY HAS THIS HANDLED SO ONLY A FEW CHANGES MADE.

&&

.AVIATION...
VISIBLE SATELLITE IMAGERY EARLY THIS AFTERNOON SHOWS DIURNAL CU
FIELD DEVELOPING ON SCHEDULE. EXPECT DIURNAL CU TO CONTINUE TO BUILD
THROUGH THE AFTERNOON INITIALLY AT BOTH SITES. STABLE LAKE SHADOW
SHOULD BEGIN TO IMPINGE ON KSBN TERMINAL SOON ENOUGH TO PREVENT A
BKN CIG...BUT KFWA MAY GO BKN FOR A FEW HOURS. MORE ENHANCED CU
DEVELOPMENT UPSTREAM OVER CENTRAL AND NORTHERN LOWER MICHIGAN IN
ADVANCE OF MID LEVEL SHORTWAVE. STILL EXPECT ISOLD TO SCT TSRA
DEVELOPMENT LATE AFTERNOON/EARLY EVENING AND WILL CONTINUE VCTS
MENTION AT KFWA BUT RESTRICT TIMING TO A FEW HOURS EARLY THIS
EVENING. KSBN SHOULD BE PROTECTED BY STABLE LAKE SHADOW BY THE TIME
MOIST DEEP CONVECTION DEVELOPS AND WILL LEAVE OUT MENTION THERE.
OTHERWISE VFR WILL PREVAIL TONIGHT THROUGH 18Z SUN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM/AVIATION...HITCHCOCK
LONG TERM...LASHLEY
Hazardous weather outlook, Jun 3, 4:07 AM EST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
507 AM EDT SAT JUN 3 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
407 AM CDT SAT JUN 3 2006 /507 AM EDT SAT JUN 3 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST INDIANA... NORTHWEST
OHIO... AND THE ADJACENT COUNTIES IN SOUTHERN MICHIGAN THIS
AFTERNOON. THE STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-040915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
507 AM EDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The radar

The Northern Indiana radar (KIWX), 64 km away, was scanning. The volume nearest the first event began at 22:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Joseph

When
June 3, 5:10 PM EST to 5:15 PM EST
Where
St. Joseph County, Centreville
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
41.917, -85.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515915.